Alert archive / Louisiana / Small Craft Advisories in 2021
Small Craft Advisory 12, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Feb 14, 2021, 9:26 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2021, 9:26 PM CST (03:26 UTC)
- Expired
- Feb 15, 2021, 6:00 AM CST
- In force
- 9 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted.
489 WHUS74 KLIX 150326 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 926 PM CST Sun Feb 14 2021 GMZ570-572-151130- /O.NEW.KLIX.SC.Y.0012.210215T0326Z-210215T1200Z/ /O.NEW.KLIX.GL.W.0002.210215T1200Z-210216T0000Z/ /O.EXT.KLIX.SC.Y.0011.210216T0000Z-210216T1200Z/ Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- 926 PM CST Sun Feb 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM CST MONDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM MONDAY TO 6 AM CST TUESDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 10 ft expected. For the first Small Craft Advisory, northeast winds 15 to 20 kt with gusts up to 30 kt. For the second Small Craft Advisory, northwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM and Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM. * WHEN...For the Gale Warning, from 6 AM to 6 PM CST Monday. For the Small Craft Advisory, until 6 AM CST Monday. For the Small Craft Advisory, from 6 PM Monday to 6 AM CST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ575-577-151130- /O.NEW.KLIX.GL.W.0002.210215T1200Z-210216T0000Z/ /O.EXT.KLIX.SC.Y.0011.210216T0000Z-210216T1200Z/ Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 926 PM CST Sun Feb 14 2021 ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM CST MONDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM MONDAY TO 6 AM CST TUESDAY... * WHAT...For the Gale Warning, southwest winds 20 to 30 kt with gusts up to 40 kt expected. For the Small Craft Advisory, northwest winds around 20 kt with gusts up to 30 kt and seas 8 to 10 ft expected. * WHERE...Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm and Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM. * WHEN...For the Gale Warning, from 6 AM to 6 PM CST Monday. For the Small Craft Advisory, from 6 PM Monday to 6 AM CST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ550-552-151130- /O.EXT.KLIX.SC.Y.0011.210215T0326Z-210216T1200Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- 926 PM CST Sun Feb 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...All of the tidal lakes, sounds, and open Gulf waters. * WHEN...Until 6 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ530-532-534-536-538-555-557-151130- /O.CON.KLIX.SC.Y.0011.210215T1200Z-210216T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- 926 PM CST Sun Feb 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 AM CST TUESDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...All of the tidal lakes, sounds, and open Gulf waters. * WHEN...From 6 AM Monday to 6 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
542 WHUS74 KLIX 151024 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 424 AM CST Mon Feb 15 2021 GMZ570-572-151830- /O.CON.KLIX.SC.Y.0012.000000T0000Z-210215T1200Z/ /O.CON.KLIX.GL.W.0002.210215T1200Z-210216T0000Z/ /O.CON.KLIX.SC.Y.0011.210216T0000Z-210216T1200Z/ Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- 424 AM CST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 10 ft expected. For the first Small Craft Advisory, northeast winds 15 to 20 kt with gusts up to 30 kt. For the second Small Craft Advisory, northwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM and Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM. * WHEN...For the Gale Warning, from 6 AM to 6 PM CST Monday. For the Small Craft Advisory, from 6 PM Monday to 6 AM CST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ575-577-151830- /O.CON.KLIX.GL.W.0002.210215T1200Z-210216T0000Z/ /O.CON.KLIX.SC.Y.0011.210216T0000Z-210216T1200Z/ Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 424 AM CST Mon Feb 15 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY... * WHAT...For the Gale Warning, southwest winds 20 to 30 kt with gusts up to 40 kt expected. For the Small Craft Advisory, northwest winds around 20 kt with gusts up to 30 kt and seas 8 to 10 ft expected. * WHERE...Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm and Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM. * WHEN...For the Gale Warning, from 6 AM to 6 PM CST Monday. For the Small Craft Advisory, from 6 PM Monday to 6 AM CST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ550-552-151830- /O.CON.KLIX.SC.Y.0011.000000T0000Z-210216T1200Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- 424 AM CST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...The nearshore coastal waters west of Southwest Pass. * WHEN...Until 6 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ530-532-534-536-538-555-557-151830- /O.CON.KLIX.SC.Y.0011.210215T1200Z-210216T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- 424 AM CST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...All of the tidal lakes, sounds, the nearshore open Gulf waters east of Southwest Pass. * WHEN...From 6 AM Monday to 6 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Feb 14, 4:00 PM CST, 5 hours 26 minutes earlier.
Area forecast discussion, Feb 14, 4:00 PM CST, 5 hours 26 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
400 PM CST Sun Feb 14 2021
.SHORT TERM (Tonight through Tuesday Night)...A significant winter
weather event will take place across the northern and western
portions of the forecast area beginning later tonight. The event
will be driven the combination of strong upper level forcing
associated with a jet max and longwave trough axis, a Gulf low
pushing through the offshore waters, and isentropic forcing in the
mid-levels. This event will consist primarily of freezing rain over
the northwest part of the CWA including metro Baton Rouge and
Southwest Mississippi. The freezing rain will be the result of
southwest flow in the mid-levels advecting warm and humid air into
the area. Temperatures of around 4 to 6C are forecast near the top
of the inversion at 800mb. These warm temperatures will keep any
precipitation in liquid form until it reaches the surface over the
vast majority of the CWA. That being said, with surface temperatures
in the upper 20s and lower 30s around Baton Rouge and Southwest MS,
any rain that falls will quickly freeze on surfaces including
power lines, trees, buildings, and bridges.
The precipitation will come to an end by tomorrow afternoon as the
trough axis and surface quickly pull east of the region and a drier
and more stable airmass advects in. A much colder airmass will also
feed into the region, and overnight lows will fall into the teens
and 20s. Strong gradient flow will accompany this cold air
advection, and this will push wind chill values into the single
digits and teens Monday night into Tuesday morning. Significantly
below average temperatures are expected to persist through the
remainder of the forecast period with highs in the upper 30s and
lower 40s on Tuesday and lows in the 20s and lower 30s Tuesday
night. Another hard freeze will be possible over the northern third
of the CWA.
&&
LONG TERM (Thursday through Sunday)...
A very deep upper level trough will dig into the southern Plains
Wednesday night as a surface low develops along the northwestern
Gulf. An area of cool rain showers will initially develop along a
boundary offshore ahead of the system as upper level return flow
supports isentropic lift. Lower to mid levels will be dry initially
on Wednesday evening with lighter amounts expected before
midnight...Wednesday night. The low will track along a frontal
boundary racing up from the Gulf to the Tennessee valley on
Thursday. The flow will be generated in a strong southwesterly jet
anchored on the lower right axis of the trough. Rainfall amounts
could be fairly heavy in a relatively short window with Gulf
moisture and plenty of associated lift on Thursday morning. 1034 MB
Arctic high pressure along a deep upper level trough will once again
rebuild into the southern Plains on Thursday afternoon. Meanwhile
surface low will race from central Alabama up to New England by
Thursday night putting a quick end to rain for the local area.
Trough will flatten and lift into the area by Friday along with
modifying Arctic high pressure. Temperatures will be cooler on
Thursday night and Friday...however given the lifting
trough...expect to see temperatures only around 10 degrees below
normal on Friday. However...a freeze is likely for interior areas
Friday morning with lows in the 20s to near 30 for inland areas.
Highs will rebound into the 50s on Friday with a warming trend as
high pressure builds in with a more zonal type flow pattern taking
shape. A shortwave will pass well to our north on Sunday with a
slight chance of showers possible by late Sunday. Temperatures will
rebound to near normal by Saturday and continue through the weekend.
&&
.AVIATION...Low ceilings will be the primary concern for most of
the terminals through 06z tonight. Ceilings will generally be near
1000 feet with a mix of IFR and MVFR restrictions expected. There
is a band of light sleet that will impact KMCB between 18z and
20z as well. After 06z, conditions are expected to deteriorate
quickly. Prevailing, IFR and LIFR ceilings will take hold and a
mix of precipitation will develop over all of the terminals. At
KASD, KGPT, KNEW, KMSY, and KHUM, temperatures are expected to
remain above freezing, and a moderate rain with prevailing IFR
visibilities and LIFR ceilings is forecast through the end of the
period. At KMCB, KHDC, and KBTR, a shallow pool of below freezing
air will be in place in the lowest few thousand feet of the
atmosphere. A mix of sleet and freezing rain is forecast for these
terminals with significant icing concerns in place. IFR
visibilities and LIFR ceilings will also be in place at these
terminals.
&&
&&
.MARINE...
Small craft advisories for all marine zones beginning 12Z Monday
through 12Z Tuesday as a 1027 MB Arctic high parked over NE Texas
will bring counterclockwise winds which will bring strong
offshore flow into the waters. Winds will lax on Tuesday afternoon
with offshore flow remaining in place until the next system
approaches on Wednesday. A brief return flow will take hold
Wednesday night as a deep area of low pressure develops along a
the right axis of a deep trough over Texas and the southern
Plains. Another strong cold front moves through on Thursday with
small craft advisories likely once again Thursday night.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 25 30 13 37 / 70 90 10 0
BTR 28 30 17 38 / 80 90 10 0
ASD 34 40 19 42 / 40 80 10 0
MSY 36 40 24 40 / 50 70 10 0
GPT 39 44 21 43 / 20 80 10 0
PQL 40 48 20 44 / 20 70 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Hard Freeze Watch from Monday evening through Tuesday morning
for LAZ034>037-039-040-046>050-056>072.
Wind Chill Watch from Monday evening through Tuesday morning for
LAZ034>037-039-040-046>050-056>072.
Winter Weather Advisory from 6 AM to 6 PM CST Monday for LAZ040-
058>060-065.
Winter Storm Warning from midnight tonight to 6 PM CST Monday
for LAZ034>037-039-046>050-056-057-071-072.
GM...Small Craft Advisory from 6 AM Monday to 6 AM CST Tuesday for
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.
MS...Hard Freeze Watch from Monday evening through Tuesday morning
for MSZ068>071-077-080>082.
Wind Chill Watch from Monday evening through Tuesday morning for
MSZ068>071-077-080>082.
Winter Weather Advisory from 6 AM to 6 PM CST Monday for MSZ077.
Winter Storm Warning from midnight tonight to 6 PM CST Monday
for MSZ068>071.
GM...Small Craft Advisory from 6 AM Monday to 6 AM CST Tuesday for
GMZ532-534-536-538-550-552-555-557-570-572-575-577.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 7:17 PM CST | Hard Freeze Warning | LIX | East Feliciana, Pointe Coupee, Saint Helena, Tangipahoa, West Feliciana | 41 hr |
| Feb 14, 7:17 PM CST | Hard Freeze Warning | LIX | Assumption, East Baton Rouge, Iberville, Saint Bernard, Saint Helena, Saint James and 4 more | 41 hr |
| Feb 14, 7:17 PM CST | Wind Chill Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 41 hr |
| Feb 14, 9:26 PM CST | Gale Warning | LIX | 17 hr | |
| Feb 15, 7:06 AM CST | Special Weather Statement | LIX | Saint James | 24 min |
| Feb 15, 7:14 AM CST | Special Marine Warning | LIX | 61 min | |
| Feb 15, 8:17 AM CST | Special Marine Warning | LIX | 58 min | |
| Feb 15, 8:56 AM CST | Special Weather Statement | LIX | Plaquemines | 64 min |
| Feb 15, 9:14 AM CST | Special Marine Warning | LIX | 61 min | |
| Feb 15, 9:45 AM CST | Special Marine Warning | LIX | 43 min | |
| Feb 15, 10:26 AM CST | Special Marine Warning | LIX | 37 min |
Nearby
Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.